Alert archive / Pennsylvania / Wind Advisories in 2006

Wind Advisory 4, NWS State College, PA

March 10, 200633 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Mar 10, 2006, 4:24 AM EST for 33 counties in Pennsylvania. It took effect at Mar 10, 2006, 6:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2006, 4:24 AM EST (09:24 UTC)
In effect from
Mar 10, 2006, 6:00 AM EST
Expired
Mar 10, 2006, 11:01 AM EST
In force
5 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 100924
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
424 AM EST FRI MAR 10 2006

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING UNTIL 4 PM EST
THIS AFTERNOON...

.STRONG WINDS AHEAD OF A COLD FRONT WILL AFFECT THE STATE
TODAY.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-101730-
/O.NEW.KCTP.WI.Y.0004.060310T1100Z-060310T2100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
424 AM EST FRI MAR 10 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

A LOW PRESSURE SYSTEM WILL MOVE NORTH OF PENNSYLVANIA TODAY WITH A
COLD FRONT MOVING ACROSS THE STATE BY THIS AFTERNOON. AHEAD OF
THE COLD FRONT...SUSTAINED WINDS OVER 30 MPH... WITH GUSTS UP TO
50 MPH ARE EXPECTED THROUGH EARLY TO MID AFTERNOON. WINDS WILL
BEGIN TO DIMINISH DURING THE LATE AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

GARTNER/DEVOIR
1 follow-up statement
000 
WWUS71 KCTP 101601
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1101 AM EST FRI MAR 10 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-101715-
/O.CAN.KCTP.WI.Y.0004.000000T0000Z-060310T2100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1101 AM EST FRI MAR 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY. 

IT WILL CONTINUE TO BE BREEZY THIS AFTERNOON WITH SOUTHWEST WINDS
OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH. 

$$

TYBURSKI/MARTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:45 AM EST, 39 minutes earlier.

Area forecast discussion, Mar 10, 3:45 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 AM EST FRI MAR 10 2006

.SHORT TERM /TODAY THROUGH SATURDAY/...
LOW PRESSURE WILL LIFT FROM THE OHIO VALLEY THIS MORNING INTO WRN NY
STATE BY THIS AFTERNOON. A COLD FRONT EXTENDING SOUTH OF THE LOW
WILL MOVE ACROSS PA DURING THE DAY TODAY. AHEAD OF THE COLD FRONT
STRONG SWRLY WINDS AT THE SFC AND ALOFT WILL AFFECT PA FROM LATER
THIS MORNING THROUGH THIS AFTN. THESE STRONG WINDS WILL BE THE MAIN
CONCERN TODAY AND HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE CWA
FROM 6AM UNTIL 4PM THIS AFTN.

MOST OF THE RAIN SHOWER ACTIVITY ASSOCIATED WITH THIS SYSTEM IS OUT
AHEAD OF THE MAIN FRONT ALONG A PREFRONTAL TROF AND IS CROSSING THE
REGION ATTM. CAN NOT RULE OUT ADDITIONAL SHOWERS LATER THIS MORNING
INTO EARLY AFTN...BUT WILL KEEP POPS GENERALLY LOW. THREAT OF ANY
WIDESPREAD THUNDER WILL BE MINIMAL AS BEST INSTABILITY STAYS TO OUR
SOUTH AND CORE OF SHORTWAVE ENERGY TRACKS TO OUR NORTH. IT WILL BE
QUITE MILD HOWEVER AND IT WILL BE THE WARMEST DAY OF THE YEAR SO FAR
WITH MAX TEMPS APPROACHING THE 70 DEGREE MARK OVER THE LOWER
SUSQUEHANNA VALLEY ON STRONG SWRLY FLOW.

BEHIND THE COLD FRONT...WINDS WILL DIMINISH AND SKIES WILL CLEAR
TONIGHT INTO SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SEVERAL WEATHER SYSTEMS WILL POTENTIALLY AFFECT THE REGION THROUGH
NEXT WEEK IN FAST UPR FLOW PATTERN. A LOW PRESSURE CENTER WILL
MOVE ACROSS THE REGION LATE SATURDAY INTO SUNDAY AND A SECOND IS
PROGGED FOR MONDAY INTO TUE...EACH BRINGING THE CHANCE OF RAIN
SHOWERS. THE SECOND SYSTEM ALSO LOOKS TO BRING A RETURN TO COLDER
WEATHER AFTER A MILD START TO NEXT WEEK.

&&

.AVIATION...
STRONG SOUTHWEST WINDS (>40 KTS) 3000 FEET AGL AND ABOVE. A
PREFRONTAL TROF WILL RACE ACROSS THE REGION BETWEEN 08Z AND
12Z/FRI...HELPING TO MIX DOWN THESE STRONGER WINDS. THE TROF WILL
ALSO BRING RAIN BACK TO ALL TAF SITES...WITH AN ISOLATED
THUNDERSTORM WESTERN AND CENTRAL RTES. MAIN WIND SHIFT AND COOLING
WILL TAKE PLACE THIS AFTERNOON AS COLD FRONT RAPIDLY CROSSES CENTRAL
PENNSYLVANIA...CONTINUING TO MIX DOWN STRONG WIND GUSTS OF 30-40 KTS
AT MANY TAF SITES.

&&

.FIRE WEATHER...
STRONG WINDS IN THE WARM SECTOR TODAY WILL LIKELY AID ANY FIRE
SITUATIONS...HOWEVER LOW LEVEL MOISTURE/RELATIVE HUMIDITIES ARE
FORECAST TO REMAIN WELL ABOVE 30 PERCENT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR PAZ004>006-010>012-017>019-024>028-033>037-
041-042-045-046-049>053-056>059-063>066 UNTIL 4 PM FRIDAY.
&&

SHORT TERM...GARTNER
LONG TERM...GARTNER
AVIATION...DEVOIR
FIRE WEATHER...
Hazardous weather outlook, Mar 9, 4:27 AM EST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 AM EST THU MAR 9 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-100930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
427 AM EST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.